Husband has not been doing well this week..

Discussion Board Forums General Discussion Husband has not been doing well this week..

Viewing 10 posts - 1 through 10 (of 10 total)
  • Author
    Posts
  • #48255
    slittle1127
    Member

    Dear Melanie – So many of us understand the guessing game that you are playing. Connecting unclearly numbered dots is so hard and frustrating. Know that we are with you, caring for you, praying for you and understanding just how hard it really is. Blessings to you and hubby. Keep us posted. Susan

    #48254
    melanie71
    Participant

    Thanks everyone… I couldn’t get him in to the doctor before the weekend, but they are going to go ahead and do his labs on Monday when he goes in for the CT scan. Fortunately, the anti-nausea medication worked very well, no more vomiting since Wednesday afternoon. It was Promethazine Hydrochloride and I think – from what I read – that is probably what knocked him out, too.

    We’re going to ask about Oxycontin, or see if they should increase the dosage of the Fentanyl patch. I think it is working at least a little bit, as his pain starts to really kick in once we near that 72-hour mark. It makes him almost instantly dizzy, and that could account for the nausea.

    It’s like trying to connect not clearly numbered dots, eh? :/

    Thanks again everyone for just listening, and prayers to you in your own situations.

    Melanie

    #48253
    ziggydog
    Participant

    Melanie – My husband was on Oxycontin and Oxycodone and that seemed to help with the pain. Also seeing the doctor sooner, as others mentioned, is a good idea. I know I worried with each new symptom. Good luck and my thoughts are with you

    Sarah

    #48252
    nancy246
    Participant

    Hi Melanie, I don’t know where you are but there has been a nasty flu bug going around here. I am praying for good results for you two with the scan!
    I understand fully how you feel. Everytime something is happening with Doug I think – is it the disease? the chemo? the pain killers? Not fun!
    Hugs. Nancy

    #48251
    charlea
    Participant

    Melanie, Marion is right. Seeing a doctor when something changes may help you avoid days of worry. It is so easy to think everything is due to CC when we get the old run-of-the-mill diseases as well. I hope this has resolved so you can enjoy your time together.

    #48250
    marions
    Moderator

    Dear Melanie….I agree with the others. Unexplained and repeated vomiting definitely is something you would want to discuss with the physician. With the weekend coming up you might want to make sure to make that call as soon as possible.
    All my best wishes,
    Marion

    #48249
    ritchie
    Member

    Melanie,

    Best wishes and prayers.

    Ritchie

    #48248
    nur1954
    Participant

    Melanie – My son was given the fentanyl patch and it did not work for him. Turns out it needs to be absorbed through body fat and he had no body fat left. Perhaps this is not the best anti-pain medicine for your husband at this time. Oxycontin and oxycodone worked best for John until he needed morphine and then that was the best choice. Mention these issues to your doctor — no one should have pain! Many thoughts are with you – Nancy

    #48247
    lainy
    Participant

    Melanie, please take some deep breathes, you are doing everything so right. None of us can keep up with this CC roller coaster ride. I am thinking you would feel a lot better if you could get your husband in to see the doctor today or tomorrow instead of waiting until next Wed. Just so you can talk to him and he can do a quick check. I think it would ease your minds not to think about waiting another week to see him. Good luck and I will be waiting to read your next post.

    #4806
    melanie71
    Participant

    Hi everyone, just a little nervous about my husband’s condition, so thanks for letting me vent.

    He had his usual Gemzar/Cisplatin treatment last Wednesday (the 16th). He also started on the Fentanyl patch, 50 mcg the day before treatment due to abdominal pain. As expected the patch did make him dizzy and tired, and seemed to help at first, but now he has more pain than ever on the whole right side of his abdomen, even with the patch. To make matters worse, he was vomitting yesterday and the day before. He was a week out from treatment (he’s off this week) and he’s never had that reaction before, so not sure if it’s chemo related or something else. Dr. prescribed a nausea suppository which did seem to help some. But he can barely eat and is sleeping soooo much. Yesterday, he was only awake about 3 or 4 hours out of 24. No fever, however.

    He has a CT scan on Monday and we’ll have the results next Wednesday. Please pray for us if you will. He was just diagnosed in November, and said he feels like he’s getting worse, not better. And it is so hard to distinguish whether he feels bad due to the cancer or the chemo. I feel like I’m guessing all the time and just have no idea what I’m doing.

    Many thanks and God bless,

    Melanie

Viewing 10 posts - 1 through 10 (of 10 total)
  • You must be logged in to reply to this topic.